Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 2, NWS Key West, FL
NWS Key West, FL issued this wind advisory at Aug 4, 2024, 11:15 AM EDT for Monroe County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2024, 11:15 AM EDT (15:15 UTC)
- Expired
- Aug 4, 2024, 4:27 PM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS72 KKEY 041515 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 1115 AM EDT Sun Aug 4 2024 FLZ078-042200- /O.NEW.KKEY.WI.Y.0002.240804T1515Z-240804T2200Z/ Monroe Lower Keys- Including the Communities of Key West 1115 AM EDT Sun Aug 4 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds around near 25 mph with gusts of 30 to 35 mph. * WHERE...Lower Florida Keys. * WHEN...Until 6 PM EDT this evening. * IMPACTS...A Wind Advisory means that sustained winds of 30 to 39 mph, or frequent gusts in excess of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Wind gusts along the Overseas Highway will be highest on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be alert for sudden gusts of wind, especially on bridges, which may cause you to lose control of your vehicle. Use extra caution. Residents should secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. && $$ NB
1 follow-up statement
402 WWUS72 KKEY 042027 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 427 PM EDT Sun Aug 4 2024 FLZ078-042130- /O.CAN.KKEY.WI.Y.0002.000000T0000Z-240804T2200Z/ Monroe Lower Keys- Including the Communities of Key West 427 PM EDT Sun Aug 4 2024 ...WIND ADVISORY IS CANCELLED... Frequent wind gusts across the Florida Keys have dropped below 35 mph. Thus, the wind advisory has been cancelled. However, windy conditions will continue through at least the early evening, before winds slowly slacken. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Aug 4, 6:52 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 4, 6:52 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Key West FL
652 AM EDT Sun Aug 4 2024
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 124 AM EDT Sun Aug 4 2024
Tropical Storm Debby is continuing its northward track through
the southeastern Gulf of Mexico this morning, and multiple bands
of showers and thunderstorms will continue to move through the
forecast area as the backside "tail" previously mentioned lifts
through the area. Radar and satellite have depicted an
impressively sized dry slot that kept portions of the Keys dry
during the night last night. It looks like this will continue to
be the case today, but it is difficult to predict where dry slots
will track through. So the overall message of a wet morning will
continue to stand as the backside "tail" of TS Debby lifts
through, but don't be surprised by periods of rainless skies when
dry slots set up and move through parts of the forecast area.
As TS Debby pushes farther away today, conditions will improve
drastically. Opting to keep a very wet and windy forecast through
today, especially in the Lower Keys, but PoPs are virtually cut
in half and winds return to more "normal" values for later
tonight.
Over the next few days, TS Debby will shift its track to the
northeast and move through the Big Bend area across northern
Florida. Closer to home, this will keep the prevailing wind
direction out of the southwest and will also encourage a setup
that could lead to cloudline development. However, this is
something that is still far in the back of our mind as we continue
to deal with TS Debby, so we will keep PoPs near climatology
(approximately 30 percent) to account for possible showers and
thunderstorms. The short-lived "cooler" temperatures as a result
of TS Debby will trend warmer back into the lower 90s during the
day, and the weather will return to a more summer-like state.
&&
.MARINE...
Issued at 124 AM EDT Sun Aug 4 2024
A Tropical Storm Warning is in effect for all coastal
waters west of the 7-Mile Bridge. A Tropical Storm Watch is in
effect for all coastal waters between the 7-Mile Bridge and
Channel 5 Bridge. A Small Craft Advisory is also in effect for all
coastal waters east of the 7-Mile Bridge. Tropical Storm Debby is
centered about 90 miles northwest of Key West and is still
tracking north-northwestward at approximately 12 knots into the
southeastern Gulf. As Tropical Storm Debby moves farther away
today, the strong and gusty breezes will finally trend lighter
later tonight and through tomorrow.
&&
.AVIATION...
(06Z TAFS)
Issued at 124 AM EDT Sun Aug 4 2024
Tropical Storm Debby is located well northwest of the Dry
Tortugas and continues to lift out to the north. As Debby pulls
further away, strong and gusty breezes will slowly trend downwards.
Expect strong crosswinds through much of the day. Squally
weather, primarily at EYW, will gradually diminish through the day.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 7 AM EDT this morning for FLZ076>078.
Coastal Flood Advisory until noon EDT today for FLZ076>078.
Tropical Storm Watch for FLZ077.
Tropical Storm Warning for FLZ078.
GM...Tropical Storm Watch for GMZ032-043-053-073.
Tropical Storm Warning for GMZ033>035-044-054-055-074-075.
Small Craft Advisory until 10 AM EDT this morning for GMZ031-032-
042-043-052-053-072-073.
&&
Public/Marine/Fire...DP/CJ
Aviation/Nowcasts....11
Tropical.....CJ
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 4, 5:54 AM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 554 AM EDT Sun Aug 4 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 554 AM EDT Sun Aug 4 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A Tropical Storm Warning remains in effect for the Lower Keys as well as the adjacent nearshore coastal waters. The Tropical Storm Warning is also in effect for the western Straits of Florida and the southeastern Gulf of Mexico, including the Dry Tortugas. Tropical Storm conditions with southerly winds of 30 to 40 knots will continue across this area this morning as Tropical Storm Debby pushes northward across the eastern Gulf of Mexico. Small Craft Advisory conditions will prevail from midday through the afternoon, with gradually improving marine conditions expected tonight. A Tropical Storm Watch is in effect for the Middle Florida Keys and the adjacent nearshore and offshore coastal waters, including the Bayside and Gulfside waters, central Hawk Channel, and the central Straits of Florida. Tropical Storm conditions remain possible in this area during the next few hours. A Small Craft Advisory is in effect for the adjacent nearshore and offshore coastal waters of the Middle and Upper Keys. Southerly winds of 25 to 30 knots this morning will gradually decrease this afternoon and tonight. Abnormally high tides and strong onshore winds will result in minor saltwater flooding across the Florida Keys this morning, with water levels peaking 1 to 2 feet above ground or mean higher high water. There is a slight risk of minor overwash for Atlantic facing beaches and seawalls. A Coastal Flood Advisory remains in effect. A Flood Watch remains in effect for the Lower Keys through this morning, due to the risk of localized flooding due to heavy downpours. There is a marginal risk for severe weather this morning, with the main threat being an isolated tornado or two or isolated damaging wind gusts. Isolated to scattered thunderstorms and occasional squalls this morning will gradually decrease this afternoon and tonight. The primary hazards will be cloud to surface lightning strikes, heavy downpours, and strong to locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible through the period. The primary hazards will be cloud to surface lightning strikes, heavy downpours, and locally strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 5:18 AM EDT, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
518 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM Tropical Cyclone Boca Chica 24.58N 81.68W
08/04/2024 Monroe FL ASOS
A southerly wind gust of 46 knots, or 53
mph, was measured by the Boca Chica ASOS at
NAS Key West at 436 AM EDT.
&&
JacobsonLocal storm report, Aug 4, 5:29 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
529 AM EDT SUN AUG 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TROPICAL CYCLONE 1 WSW KEY WEST 24.56N 81.79W
08/03/2024 MONROE FL OFFICIAL NWS OBS
A SOUTHERLY WIND GUST OF 50 KNOTS, OR 58 MPH,
WAS MEASURED BY THE KEY WEST NATIONAL WEATHER
SERVICE OFFICE RSOIS STATION AT 525 AM EDT.
&&
JACOBSONLocal storm report, Aug 4, 5:29 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
529 AM EDT SUN AUG 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TROPICAL CYCLONE 1 WSW KEY WEST 24.56N 81.79W
08/04/2024 MONROE FL OFFICIAL NWS OBS
A SOUTHERLY WIND GUST OF 50 KNOTS, OR 58 MPH,
WAS MEASURED BY THE KEY WEST NATIONAL WEATHER
SERVICE OFFICE RSOIS STATION AT 525 AM EDT.
CORRECTED DATE OF EVENT.
&&
JACOBSONLocal storm report, Aug 4, 5:45 AM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
545 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Tropical Cyclone 2 E Key West 24.56N 81.75W
08/04/2024 Monroe FL ASOS
A southerly wind gust of 45 knots, or 52
mph, was measured by the Key West
International Airport ASOS at 530 AM EDT.
&&
JacobsonLocal storm report, Aug 4, 6:55 AM EDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
655 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tropical Cyclone 9 SW Key West 24.46N 81.88W
08/04/2024 GMZ044 FL C-Man Station
Sustained southerly winds of 39 knots, or 45
mph, with a peak wind gust of 50 knots, or
58 mph, were measured by the Sand Key C-MAN
station at 610 AM EDT.
&&
JacobsonLocal storm report, Aug 4, 6:56 AM EDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
656 AM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM Tropical Cyclone Boca Chica 24.58N 81.68W
08/04/2024 Monroe FL ASOS
A southerly wind gust of 47 knots, or 54
mph, was measured by the Boca Chica ASOS at
NAS Key West at 618 AM EDT.
&&
JacobsonThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:00 PM EDT | Special Weather Statement | KEY | Miami-Dade | 60 min |
| Aug 4, 11:51 AM EDT | Special Weather Statement | KEY | 24 min | |
| Aug 4, 1:26 PM EDT | Special Weather Statement | KEY | 49 min | |
| Aug 4, 1:35 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 25 min |
| Aug 4, 2:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 4, 3:30 PM EDT | Special Marine Warning | KEY | 45 min | |
| Aug 4, 3:52 PM EDT | Special Weather Statement | KEY | 23 min | |
| Aug 4, 4:48 PM EDT | Special Marine Warning | KEY | 42 min | |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 25 min |
| Aug 4, 5:11 PM EDT | Special Weather Statement | KEY | Miami-Dade | 49 min |
| Aug 4, 5:28 PM EDT | Special Marine Warning | KEY | 47 min | |
| Aug 4, 6:12 PM EDT | Special Marine Warning | KEY | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.